MAUDE Adverse Event Report: ARTHREX, INC. LISFRANC PLATE, MEDIUM, RIGHT, TI; BONE FIXATION PLATE

ARTHREX, INC. LISFRANC PLATE, MEDIUM, RIGHT, TI; BONE FIXATION PLATE
Model Number LISFRANC PLATE, MEDIUM, RIGHT, TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8/12/2024, it was reported by a patient via email that a cancellous compression screw, being used with a trocar tip to stabilize a lisfranc injury, broke off in the foot.The broken fragments were not removed.On (b)(6) 2024, the patient reported that the procedure took place on (b)(6) 2024 in which an ar-8935cl-26 kreulock compression screw, an ar-8935-22 non-locking low profile screw, an ar-8935cl-32 kreulock compression screw, and an ar-8951mr medium right lisfranc plate was implanted.Additionally, another plate and 5 screws with unknown part numbers were also implanted.During the procedure, one of the screws broke about the fifth thread down.At this time, it is unknown which screw broke.The surgeon decided to leave the broken fragment in the patient, as removing it would cause more harm.Once the patient was healed, on (b)(6) 2024, a second procedure was performed to remove both plates and eight screws, except the body of the previously broken screw.The part number for the trocar tip remains unknown.
 
Additional Manufacturer Narrative
Additional information: e4, g3, h3, h6, h10 the complaint device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure is user error.This includes improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking and/or being damaged.The complaint allegation was confirmed based on the customer's attached picture, where the devices are displayed, and the lisfranc plate, medium, right, ti is shown with scratches, damage to the anodized surface, and nicks close to the connector holes.

Brand Name
LISFRANC PLATE, MEDIUM, RIGHT, TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20146609
Report Number1220246-2024-07386
Device Sequence Number4236701
Product Code HRS
UDI-Device Identifier00888867054813
UDI-Public00888867054813
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLISFRANC PLATE, MEDIUM, RIGHT, TI
Device Catalogue NumberAR-8951MR
Device Lot Number5262328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale